Texas, 2014Drought in Texas, February 25 to 28, 2014
February 25 to 28, 2014 · NWS FWD · 11 events in 11 counties and zones
Very little rain fell during the month of February and many counties in North Texas experienced worsening drought conditions. Moderate drought (D1) deteriorated to severe drought (D2) by the 25th of the month across the central portions of the Fort Worth County Warning Area.
Every event with a place to put it; 11 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- $11,000
- Events
- 11
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Very little rain fell during the month of February and many counties in North Texas experienced worsening drought conditions. Moderate drought (D1) deteriorated to severe drought (D2) by the 25th of the month across the central portions of the Fort Worth County Warning Area.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Feb 24, 11:59 PM CST, 1 minute earlier.
Area forecast discussion, Feb 24, 11:59 PM CST, 1 minute before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
1159 PM CST MON FEB 24 2014
.AVIATION...
/06Z TAFS/
CONCERNS...CEILING HEIGHTS...RAIN AND VISIBILITY RESTRICTIONS.
METROPLEX...
MOISTURE CONTINUES TO RIDE OVER A VERY SHALLOW POSTFRONTAL LAYER.
CEILINGS FELL BELOW 2000FT AGL AND WILL CONTINUE TO SLOWLY FALL
THROUGH DAYBREAK...LIKELY INTO THE IFR CATEGORY. THE FRONTAL SLOPE
IS GENTLE...BUT THE ISENTROPIC UPGLIDE ALONG AND ABOVE IT WILL BE
SUFFICIENT FOR SOME LIGHT RAIN ON TUESDAY. THE DEPTH OF THIS LIFT
WILL BE LIMITED...BUT PARCELS ABOVE THE INVERSION WILL BECOME
CONDITIONALLY UNSTABLE AS THE DAY PROGRESSES ON TUESDAY. IMPULSES
EMBEDDED IN THE MID-LEVEL FLOW APPEAR RATHER WEAK...AND THE THREAT
OF THUNDER IS FAR TOO LOW TO INCLUDE MENTION IN THE TAFS.
WACO...
THE FRONTAL BOUNDARY IS EXPECTED TO REMAIN SOUTH OF WACO...BUT ITS
PROXIMITY WILL RESULT IN SOMEWHAT WORSE CEILING/VISIBILITY
CONDITIONS THAN IN THE METROPLEX. ONCE CEILINGS FALL BELOW 1000FT
DURING THE EARLY MORNING HOURS...THEY WILL LIKELY REMAIN IN THE
IFR CATEGORY THROUGHOUT THE DAY TUESDAY AND TUESDAY NIGHT. RAIN
WILL NOT NECESSARILY BE MORE SIGNIFICANT ACROSS CENTRAL TEXAS...
BUT A GREATER LIKELIHOOD OF DRIZZLE WILL MORE NEGATIVELY IMPACT
THE VISIBILITY.
EXTENDED...
A REINFORCING SURGE OF COLD AIR WILL ARRIVE TUESDAY EVENING. SOME
SLEET WILL BE POSSIBLE WEDNESDAY MORNING IN AREAS WEST OF I-35.
25
&&
.PREV DISCUSSION... /ISSUED 327 PM CST MON FEB 24 2014/
THE FRONT WHICH PUSHED THROUGH NORTH AND CENTRAL TEXAS YESTERDAY
HAS BECOME STATIONARY OVER SOUTH TEXAS AND THE NORTHWESTERN GULF.
LOW CLOUDS NORTH OF THE FRONT HAVE BLANKETED MUCH OF NORTH TEXAS
TODAY. HOWEVER...SOME CLEARING HAS OCCURRED SOUTH OF THE
INTERSTATE 20 CORRIDOR...WHICH HAS LED TO TEMPERATURES CLIMBING
INTO THE MID AND UPPER 60S. THE REST OF THE REGION HAS TOPPED OUT
MAINLY IN THE 50-60 DEGREE RANGE. THE FRONT OVER SOUTH TEXAS
WILL BEGIN LIFTING NORTH AS A WARM FRONT THIS EVENING AND SHOULD
APPROACH THE SOUTHERN COUNTIES OF NORTH TEXAS LATE TONIGHT. THE
PROXIMITY OF THE FRONT WILL LIKELY LEAD TO FOG FORMATION OVER
ROUGHLY THE SOUTHERN THIRD OF THE REGION AFTER MIDNIGHT TONIGHT.
ISENTROPIC LIFT IS NOT EXPECTED TO BECOME PARTICULARLY
STRONG....SO AT THIS TIME IT LOOKS LIKE FOG SHOULD REMAIN MOSTLY
LIGHT WITH WIDESPREAD DENSE FOG UNLIKELY.
OVER THE NEXT 24 TO 48 HOURS...A SERIES OF SHORTWAVES WILL SWING
SOUTHEAST FROM ALBERTA/SASKATCHEWAN THROUGH THE NORTHERN PLAINS
AND INTO THE MIDWEST...AROUND THE BASE OF A LONGWAVE TROUGH
ENTRENCHED OVER THE NORTHEAST CONUS. THIS WILL SEND A COLD
CANADIAN AIRMASS PLUNGING SOUTH THROUGH THE PLAINS AND INTO NORTH
TEXAS TUESDAY. THE LEADING EDGE OF THE COLD AIRMASS WILL
OVERTAKE THE WARM FRONT OVER NORTH TEXAS...ESSENTIALLY FORCING
THE BOUNDARY SOUTHWARD ONCE AGAIN AS A COLD FRONT. ONE AREA OF
PRECIPITATION SHOULD OCCUR DUE TO LOW LEVEL CONVERGENCE ALONG AND
AHEAD OF THE FRONT. HOWEVER...PRECIPITATION MAY END UP BEING MORE
WIDESPREAD BEHIND THE FRONT...DUE TO INCREASING ISENTROPIC LIFT
AHEAD OF AN APPROACHING SOUTHERN STREAM DISTURBANCE. WILL MAINTAIN
SOME ISOLATED THUNDER TUESDAY DUE TO LIMITED ELEVATED
INSTABILITY...BUT PRECIPITATION SHOULD MAINLY BE IN THE FORM OF
RAIN SHOWERS.
PRECIPITATION WILL COME TO AN END NORTH OF INTERSTATE 20 TUESDAY
EVENING AS MUCH DRIER AIR SPREADS OVERHEAD BEHIND THE FRONT. SOUTH
OF I-20...ANOTHER REGION OF ISENTROPIC ASCENT WILL RAMP UP ONCE AGAIN
WEDNESDAY MORNING AS THE SOUTHERN BRANCH TROUGH MOVES INTO WEST-
CENTRAL TEXAS. TODAY/S MODEL DATA HAS BEEN MORE PRONOUNCED WITH
THIS FEATURE AND IT NOW LOOKS LIKE POPS WILL BE NEEDED OVER THE
SOUTHERN HALF OF NORTH TEXAS FOR WEDNESDAY. TEMPERATURES WILL BE
IN THE LOW TO MID 30S WEDNESDAY MORNING IN THE COLD AIR BEHIND THE
FRONT...AND WILL NOT BE ABLE TO INCREASE MUCH IF AT ALL WITH THICK
CLOUDS AND GOOD COLD AIR ADVECTION. WE HAVE DECIDED TO ADD A MIX
OF RAIN AND SLEET FOR THE SOUTHWESTERN COUNTIES...ROUGHLY SOUTH OF
I-20 AND WEST OF I-35...WHERE THE COLDEST AIR WILL RESIDE. IF ANY
WINTER PRECIPITATION DOES FALL...IT IS NOT EXPECTED TO ACCUMULATE
DUE TO SURFACE TEMPS REMAINING JUST ABOVE FREEZING. EAST OF
I-35...WARMER TEMPERATURES SHOULD KEEP PRECIPITATION IN THE FORM
OF COLD RAIN.
PRECIPITATION WILL END FROM WEST TO EAST AS THE SHORTWAVE EXITS
TO THE EAST OF THE REGION WEDNESDAY NIGHT. THIS SHOULD BE THE
COLDEST PERIOD OF THE WEEK WITH LOW TEMPERATURES AT OR BELOW
FREEZING ACROSS MOST OF THE AREA BY SUNRISE THURSDAY. WE WILL
THEN UNDERGO A QUICK WARM-UP THURSDAY AND FRIDAY AS AN UPPER RIDGE
DEVELOPS OVERHEAD AND SOUTH WINDS RETURN AHEAD OF THE NEXT COLD
FRONT. MODELS CONTINUE TO INDICATE A TIGHT PRESSURE GRADIENT
FRIDAY AS A SURFACE LOW DEEPENS ALONG THE COLD FRONT AND DIPS
SOUTHEAST INTO THE RED RIVER REGION. WARM TEMPERATURES...AND
STRONG WEST TO SOUTHWEST WINDS AHEAD OF THE SURFACE LOW AND
ASSOCIATED COLD FRONT COULD LEAD TO HIGH FIRE DANGER OVER AT LEAST
THE WESTERN HALF OF NORTH TEXAS FRIDAY. THE LACK OF MOISTURE WILL
LIMIT RAIN CHANCES TO THE EASTERN-MOST COUNTIES WITH RAINFALL TOTALS
REMAINING PRETTY LIGHT. WINDS WILL SLACKEN WHILE VEERING TO THE
NORTH BEHIND THE FRONT AFTER SUNSET FRIDAY EVENING...WITH NEAR-
NORMAL TEMPERATURES EXPECTED FOR THE WEEKEND.
30
&&
.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX 49 53 32 41 30 / 30 40 20 10 5
WACO, TX 55 62 34 38 30 / 30 40 30 20 10
PARIS, TX 45 52 32 42 26 / 30 50 20 5 5
DENTON, TX 47 51 31 41 26 / 30 40 20 10 5
MCKINNEY, TX 46 52 32 42 25 / 30 40 20 10 5
DALLAS, TX 49 53 33 42 31 / 30 40 30 10 5
TERRELL, TX 49 54 34 42 27 / 30 50 30 10 5
CORSICANA, TX 53 58 34 40 30 / 30 50 30 20 10
TEMPLE, TX 57 65 35 37 31 / 30 40 40 30 10
MINERAL WELLS, TX 48 52 31 39 27 / 30 40 20 10 5
&&
.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
25/69
Hazardous weather outlook, Feb 24, 3:31 PM CST, 8 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
331 PM CST MON FEB 24 2014
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-251200-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
331 PM CST MON FEB 24 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.
.DAY ONE...TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
ISOLATED THUNDERSTORMS ARE EXPECTED TUESDAY ACROSS MUCH OF NORTH
TEXAS. SEVERE WEATHER IS NOT EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Drought, Lampasas
- When
- February 25, 12:00 AM CST to February 28, 11:59 PM CST
- Where
- Lampasas forecast zone
- Crop damage
- $1,000
- Reported by
- Drought Monitor
- Coordinates
- 31.196, -98.241 (the zone’s center; the record gives no point)
According to the U.S. Drought Monitor, the county began the month in moderate drought (D1) but ended the month in severe drought (D2). Less than an inch of rain fell during February and which allowed for the drought conditions to deteriorate.
Drought, Bell
- When
- February 25, 12:00 AM CST to February 28, 11:59 PM CST
- Where
- Bell forecast zone
- Crop damage
- $1,000
- Reported by
- Drought Monitor
- Coordinates
- 31.038, -97.478 (the zone’s center; the record gives no point)
According to the U.S. Drought Monitor, the county began the month in moderate drought (D1) but ended the month in severe drought (D2). Less than an inch of rain fell during February and which allowed for the drought conditions to deteriorate.
Drought, Coryell
- When
- February 25, 12:00 AM CST to February 28, 11:59 PM CST
- Where
- Coryell forecast zone
- Crop damage
- $1,000
- Reported by
- Drought Monitor
- Coordinates
- 31.391, -97.799 (the zone’s center; the record gives no point)
According to the U.S. Drought Monitor, the county began the month in moderate drought (D1) but ended the month in severe drought (D2). Less than an inch of rain fell during February and which allowed for the drought conditions to deteriorate.
Drought, Somervell
- When
- February 25, 12:00 AM CST to February 28, 11:59 PM CST
- Where
- Somervell forecast zone
- Crop damage
- $1,000
- Reported by
- Drought Monitor
- Coordinates
- 32.222, -97.774 (the zone’s center; the record gives no point)
According to the U.S. Drought Monitor, the county began the month in moderate drought (D1) but ended the month in severe drought (D2). Less than an inch of rain fell during February and which allowed for the drought conditions to deteriorate.
Drought, Hood
- When
- February 25, 12:00 AM CST to February 28, 11:59 PM CST
- Where
- Hood forecast zone
- Crop damage
- $1,000
- Reported by
- Drought Monitor
- Coordinates
- 32.430, -97.832 (the zone’s center; the record gives no point)
According to the U.S. Drought Monitor, the county began the month in moderate drought (D1) but ended the month in severe drought (D2). Less than an inch of rain fell during February and which allowed for the drought conditions to deteriorate.
Drought, Johnson
- When
- February 25, 12:00 AM CST to February 28, 11:59 PM CST
- Where
- Johnson forecast zone
- Crop damage
- $1,000
- Reported by
- Drought Monitor
- Coordinates
- 32.379, -97.366 (the zone’s center; the record gives no point)
According to the U.S. Drought Monitor, the county began the month in moderate drought (D1) but ended the month in severe drought (D2). Less than an inch of rain fell during February and which allowed for the drought conditions to deteriorate.
Drought, Tarrant
- When
- February 25, 12:00 AM CST to February 28, 11:59 PM CST
- Where
- Tarrant forecast zone
- Crop damage
- $1,000
- Reported by
- Drought Monitor
- Coordinates
- 32.772, -97.291 (the zone’s center; the record gives no point)
According to the U.S. Drought Monitor, the county began the month in moderate drought (D1) but ended the month in severe drought (D2). Less than an inch of rain fell during February and which allowed for the drought conditions to deteriorate.
Drought, Dallas
- When
- February 25, 12:00 AM CST to February 28, 11:59 PM CST
- Where
- Dallas forecast zone
- Crop damage
- $1,000
- Reported by
- Drought Monitor
- Coordinates
- 32.767, -96.778 (the zone’s center; the record gives no point)
According to the U.S. Drought Monitor, the county began the month in moderate drought (D1) but ended the month in severe drought (D2). Less than an inch of rain fell during February and which allowed for the drought conditions to deteriorate.
Drought, Fannin
- When
- February 25, 12:00 AM CST to February 28, 11:59 PM CST
- Where
- Fannin forecast zone
- Crop damage
- $1,000
- Reported by
- Drought Monitor
- Coordinates
- 33.594, -96.107 (the zone’s center; the record gives no point)
According to the U.S. Drought Monitor, the county began the month in moderate drought (D1) but ended the month in severe drought (D2). Less than an inch of rain fell during February and which allowed for the drought conditions to deteriorate.
Drought, Lamar
- When
- February 25, 12:00 AM CST to February 28, 11:59 PM CST
- Where
- Lamar forecast zone
- Crop damage
- $1,000
- Reported by
- Drought Monitor
- Coordinates
- 33.667, -95.571 (the zone’s center; the record gives no point)
According to the U.S. Drought Monitor, the county began the month in moderate drought (D1) but ended the month in severe drought (D2). Less than an inch of rain fell during February and which allowed for the drought conditions to deteriorate.
Drought, Hunt
- When
- February 25, 12:00 AM CST to February 28, 11:59 PM CST
- Where
- Hunt forecast zone
- Crop damage
- $1,000
- Reported by
- Drought Monitor
- Coordinates
- 33.124, -96.085 (the zone’s center; the record gives no point)
According to the U.S. Drought Monitor, the county began the month in moderate drought (D1) but ended the month in severe drought (D2). Less than an inch of rain fell during February and which allowed for the drought conditions to deteriorate.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Weather in West Virginia, February 25, 2014$75,000 · 15 events
- Winter Weather in Ohio, February 25, 2014$20,000 · 1 event
- Drought in New Mexico, February 25 to 28, 20148 events
- Winter Weather in Virginia, February 25, 20145 events
- Winter Weather in Wyoming, February 25, 20145 events
- Winter Weather in Maryland, February 25, 20144 events
- Winter Weather in Maryland, February 25, 20143 events
- Winter Weather in Delaware, February 25, 20142 events
- Hail in Louisiana, February 25, 20140.75 in hail · 2 events
- Winter Weather in District of Columbia, February 25, 20141 event
- Strong Wind in Oregon, February 25, 2014$7,000 · 1 event
- Flood in Kentucky, February 25 to 28, 20141 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 500610, 500611, 500612, 500613, 500614, 500615, 500616, 500617, 500618, 500619, 500620.